Make an appointment:
Specialty
(i.e. Dermatologists)
Choose a Specialty
No Results
Location

If I'm still experiencing a discharge after being treated for b.v. what should i do?

I was diagnosed with b.v. about two weeks ago. The doctor prescribed tindamax, two pills for two days, and i'm still experiencing a discharge. I told my doctor and she asked if i was experiencing any other symptoms and i said no. She said it was normal,that it was just regular vaginal secretions. I also had an abnormal pap smear which she said was due to the b.v. But i'm wondering if more tests should be done.
Two weeks after being treated for bacterial vaginosis, you should begin experiencing either a reduction in vaginal discharge, an improvement in the smell of your vaginal discharge, or both. If you really have not improved in either of those symptoms, then I would then want to known what type of work up you have had done. To diagnose B.V., you need to see a type of cell in a sample of your vaginal discharge called a clue cell under a microscope. If this isn't found, most of the time we treat with metronidazole (Flagyl) which is a cousin drug of Tindamax. This is because Flagyl can treat the two most common causes of this type of vaginal discharge. If no clue cells were found, then it is possible that what you have is a yeast infection. If you are also experiencing vaginal itching or redness, then this is a likely possibility. You would then need treated with a full course of an anti-fungal medication. If you feel your infection has not yet cleared, then I suggest that you schedule another appointment with your primary care physician or OBGYN, whoever, you see for your feminine health. You can have a repeat pelvic exam with re-examination of you discharge looking for which type of infection this is. Good luck.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under ZocDoc’s Terms of Service.

Nearby OB-GYNs

Other OB-GYNs